MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter overheated causing the battery compartment to melt.No patient harm or injury was reported.The device was returned to nihon kohden and the reported issue was duplicated.The failed device will not be repaired, but sent for further evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the transmitter overheated causing the battery compartment to melt.
 
Additional Manufacturer Narrative
Details of the complaint on (b)(6) 2019, customer at (b)(6) reported the transmitter (zm-520pa sn: (b)(6) battery case melted due to overheating.Investigation summary the root cause of the heat damage is determined to be transmitter design did not foresee possibility of short circuit from incorrect insertion of the battery.Assessment determined that in a worst case scenario, the probability of harm is "unlikely or remote" as the maximum exterior temperature (42.6 c) is below the minimum temperature (44 c) that can cause a burn after prolonged (greater than 5 hours) skin exposure.The overall risk of this complaint is determined to be low.A new design change has been introduced to the transmitter rear case which would add an insulating sheet to prevent short circuit of the battery caused by incorrect battery insertion.
 
Event or Problem Description

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8947890
Report Number8030229-2019-00422
Device Sequence Number2087692
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
Report Date (Section F) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/14/2020
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer07/15/2020
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/15/2020